Alert archive / Tennessee / Tornado Warnings in 1998
Tornado Warning 165, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Jun 14, 1998, 11:33 PM CDT for Putnam County, Tennessee. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 1998, 11:33 PM CDT (04:33 UTC)
- Expired
- Jun 15, 1998, 12:35 AM CDT
- In force
- 62 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Putnam County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 11:45 PM CDT | Thunderstorm Wind 50 | Baxter, TN | Ham radio operator reported trees down. |
| Jun 14, 11:45 PM CDT | Hail 0.75 | Baxter, TN | Ham radio operator reported dime size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 10:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3344 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 451 m²/s²
- 0-3 km storm-relative helicity
- 509 m²/s²
- Significant tornado parameter
- 11.0
- Supercell composite
- 67.6
The text
As transmitted, in the capitals the NWS used until 2016.
144 WFUS1 KBNA 150434 RRA TORBNA TNC141-150535- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1133 PM CDT SUN JUN 14 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * TORNADO WARNING FOR... PUTNAM COUNTY IN MIDDLE TENNESSEE * UNTIL 1235 AM CDT * AT 1131 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 10 MILES NORTH OF SMITHVILLE OR 4 MILES NORTHWEST OF SILVER POINT MOVING EAST AT 40 MPH. * TORNADO IS EXPECTED TO BE NEAR... SILVER POINT AT 1137 PM CDT BOMA AT 1137 PM CDT COOKEVILLE AT 1150 PM CDT MONTEREY AT 1205 AM CDT GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Jun 14, 7:35 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 14, 7:35 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 735 PM CDT SUN JUN 14 1998 00Z BNA SNDG REVEALS VERY UNSTBL AMS OVR RGN. WHEN INPUTING OBSERVED STORM MOTION...S.R. HELICITY INCREASES TO ABT 450 M2/S2. NEEDLESS TO SAY SCT SUPERCELLS OVR WRN TN/WRN KY/NE AR SHOULD CONT TO MOV TWD MOIST UNSTBL AMS OVR MID TN. APPRS HIGHEST THREAT FOR TORNADIC TSTMS WL BE OVR NW MID TN INCLUDING CITIES OF DOVER...WAVERLY...CAMDEN AND CLARKSVILLE. WHILE NOT EVIDENT ATTM...COULD SEE CELLS MERGE INTO A LINE TWDS 05Z AND BRING HEAVY RAIN/DAMAGING WIND THREAT TO ERN MID TN. SEE LTL REASON TO ALTER CURRENT FCST FOR OVRNIGHT HRS XPCT MAYBE TO DECREASE POP AFT 05Z FOR WRN MID COUNTIES. 09
In the hours before
Local storm report, Jun 14, 11:01 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
1101 PM CDT SUN JUN 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1025 PM HERMITAGE TN WIND DAMAGE
06/14/98 DAVIDSON TREE DOWN ON A CAR,
INJURING TWO PEOPLE, IN
HERMITAGE. REPORTED BY
DAVIDSON COUNTY EMA.Local storm report, Jun 14, 11:01 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1101 PM CDT SUN JUN 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1025 PM HERMITAGE TN WIND DAMAGE
06/14/98 DAVIDSON TREE DOWN ON A CAR,
INJURING TWO PEOPLE, IN
HERMITAGE. REPORTED BY
DAVIDSON COUNTY.Local storm report, Jun 14, 11:01 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
1101 PM CDT SUN JUN 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1025 PM HERMITAGE TN WIND DAMAGE
06/14/98 DAVIDSON TREE DOWN ON A CAR,
INJURING TWO PEOPLE, IN
HERMITAGE. REPORTED BY
DAVIDSON COUNTY EMA.Local storm report, Jun 14, 11:03 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...TIME OF EVENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1103 PM CDT SUN JUN 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1040 PM LEBANON TN .75 INCH HAIL
06/14/98 WILSON STORM SPOTTER REPORTED
DIME SIZE HAIL 5 MILES
WEST OF LEBANON.Local storm report, Jun 14, 11:03 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1103 PM CDT SUN JUN 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0840 PM LEBANON TN .75 INCH HAIL
06/14/98 WILSON STORM SPOTTER REPORTED
DIME SIZE HAIL 5 MILES
WEST OF LEBANON.Local storm report, Jun 14, 11:07 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1107 PM CDT SUN JUN 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM MT JULIET TN WIND DAMAGE
06/14/98 WILSON SHERRIFS OFFICE REPORTED
TREES DOWN.The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:39 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 61 min |
| Jun 14, 8:36 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 49 min |
| Jun 14, 8:46 PM CDT | Tornado Warning | OHX | Benton | 49 min |
| Jun 14, 8:56 PM CDT | Tornado Warning | OHX | Dickson, Humphreys | 34 min |
| Jun 14, 9:07 PM CDT | Tornado Warning | OHX | Humphreys | 48 min |
| Jun 14, 9:30 PM CDT | Flash Flood Warning | OHX | Benton, Dickson, Houston, Humphreys | 3 hr |
| Jun 14, 9:31 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 49 min |
| Jun 14, 9:38 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Humphreys | 47 min |
| Jun 14, 9:47 PM CDT | Tornado Warning | OHX | Cheatham | 33 min |
| Jun 14, 10:01 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 64 min |
| Jun 14, 10:11 PM CDT | Tornado Warning | OHX | Dickson, Hickman | 64 min |
| Jun 14, 10:15 PM CDT | Tornado Warning | OHX | Davidson | 50 min |
| Jun 14, 10:27 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 63 min |
| Jun 14, 10:29 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 66 min |
| Jun 14, 10:55 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale | 50 min |
| Jun 14, 11:17 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 48 min |
| Jun 14, 11:52 PM CDT | Flash Flood Warning | OHX | Williamson | 2 hr |
| Jun 15, 12:13 AM CDT | Severe Thunderstorm Warning | OHX | White | 62 min |
Nearby
Tornado Warnings in Tennessee, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.